Kelly’s Story – Levaquin Toxicity

 

In 2007, at the very young age of 21, I was prescribed the toxic antibiotic known as Levaquin. I was just graduating college to work with people with mental and physical disabilities, little did I know that levaquin would soon leave me permanently disabled.  My adult life was just beginning when Levaquin took my health, and more importantly much of my future. Not all side effects are short term…especially not with the toxicity caused by this class of drugs.  Levaquin affected almost every part of my body.  Here is a  short list of the symptoms I have had to endure as a result of this toxicity, and continue to suffer with on a daily basis to this day.

Heart palpitations-PVCs

Tachycardia(fast heart beat up to 130+)

Bradycardia(slow heart beat)

Postural Orthostatic Hypotension

Neuropathy- Tingling, pricking, numbness, twitching of muscles

Floaters and flashes, blurred and double vision, visual snow, and extreme light sensitivity

Degenerative Joints (knees and wrists being the worst)

Popping joints/crepitus

Dizziness and vertigo

Tremors, Severe Weakness of limbs, and shaking

Tinnitus(ringing of the ears)

Sound sensitivity

Severe Multiple Chemical Sensitivity

Major chronic fatigue and Exhaustion

Adrenaline/cortisol rushes and low/high blood sugar readings

Low and high blood pressure

Chronic Dehydration despite drinking constantly

Constant nausea

Difficulty swallowing

Anxiety, Panic, Depression, and Crying spells

Inability to eat due to major food reactions (stuck eating under 10 foods since being “floxed”)

Central Nervous System and Autonomic Nervous system dysfunction

Chronic Low Body temperature of 96-97(normally 98.6 prior to FQS)

Tendon and Joint Pain

Sensitivity to hot and cold temperatures and to the Sun

Spider veins and thinning skin

Insomnia

Seizure like type episodes

Brain fog

The list goes on and on.…Levaquin has affected my life in every single possible way. I could write a book on all that I have gone through and all that I have lost, but I’ll spare everyone the sad details and share with you what I really want to emphasize.

The damage and loss I have experienced as a result of taking this drug was NOT worth the risk of taking it. Nor was I ever informed of the risks associated with Fluoroquinolone Antibiotics. I write this in hopes it will help educate others, and to use these drugs as a last resort when safer antibiotics can be prescribed for minor infections. I now try to devote what little energy I do have to helping spread awareness and to help manage The Fluoroquinolone Toxicity Group on Facebook for victims of Fluoroquinolone Toxicity and their loved ones.

I still suffer daily with a laundry list of symptoms, and although I try to keep the faith that maybe someday they will slowly disappear, I know there’s a high likely hood that I will be stuck with these “side effects.” On a positive note I have learned a tremendous amount of things and gained a wealth of knowledge that I wouldn’t have had this not happened. I have also met some of the kindest and most caring people who are also victims of FQ Toxicity, and I have developed some wonderful friendships for which I am so very grateful.